Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 155, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 16, 2009, 4:56 PM EDT for Morgan County, Scott County, Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2009, 4:56 PM EDT (20:56 UTC)
- Expired
- Jun 16, 2009, 6:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Morgan County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 106 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:42 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:09 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 16, 3:09 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 309 PM EDT TUE JUN 16 2009 .SHORT TERM (TONIGHT AND WEDNESDAY)...AFTERNOON INSTABILITY CONVECTION WILL BE ADDED TO BY THE INCOMING STORM COMPLEX LATE THIS AFTERNOON. THIS WILL BRING WIDESPREAD CONVECTION TO THE AREA...WITH A FEW STORMS POSSIBLY REACHING SEVERE LIMITS...MAINLY WITH STRONG ...DAMAGING WINDS. CONVECTION SHOULD DIMINISH OVERNIGHT...BUT EXPECT SOME OCCASIONAL ACTIVITY. THE OLD FRONTAL BOUNDARY THAT HAS BEEN STALLED OVER THE REGION WILL CONTINUE A SLOW RETREAT NORTHWARD WITH HIGH PRESSURE BUILDING INTO THE THE CENTRAL U.S. THIS WILL SHIFT THE STORM TRACK NORTH AND BRING ANOTHER ROUND OF THUNDERSTORMS TO THE AREA ON WEDNESDAY. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)...UPPER RIDGE WILL BUILD INTO THE SOUTHERN APPALACHIANS THURSDAY AND FRIDAY. AIRMASS REMAINS UNSTABLE...BUT WARMING TEMPERATURES ALOFT WILL LIMIT COVERAGE OF STORMS TO WIDELY SCATTERED-SCATTERED AND MAINLY OVER THE NORTHEAST HALF OF THE FORECAST AREA. A STRONG UPPER TROUGH WILL MOVE ACROSS THE GREAT LAKES LATE FRIDAY AND FRIDAY NIGHT BECOMING ESTABLISHED OVER THE EAST THIRD OF THE NATION FOR THE WEEKEND. A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA SATURDAY PRODUCING SCATTERED THUNDERSTORMS. ANOTHER RIDGE OF HIGH PRESSURE WILL BUILD BACK INTO THE SOUTHERN APPALACHIANS FOR EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 89 70 96 71 / 40 40 20 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 86 68 94 71 / 50 50 20 20 10 OAK RIDGE, TN 68 86 68 94 70 / 50 50 20 20 10 TRI CITIES AIRPORT, TN 65 83 64 91 65 / 70 70 20 30 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/DH
In the hours before
Special weather statement, Jun 16, 4:40 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 440 PM EDT TUE JUN 16 2009 TNZ012>015-035>038-067>069-081>084-098-099-162145- SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-ANDERSON-UNION- GRAINGER-ROANE-LOUDON-KNOX-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MARION- HAMILTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...KINGSTON...LENOIR CITY...KNOXVILLE...DUNLAP... PIKEVILLE...DAYTON...DECATUR...JASPER...CHATTANOOGA 440 PM EDT TUE JUN 16 2009 /340 PM CDT TUE JUN 16 2009/ ...STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL MOVE INTO EAST TENNESSEE EARLY THIS EVENING... A SOLID LINE OF THUNDERSTORMS WILL MOVE EAST INTO THE NORTHERN CUMBERLAND PLATEAU SHORTLY AFTER 5 PM EDT (4 PM CDT). THE LINE IS MOVING EAST NEAR 45 MPH. THE STORMS WILL LIKELY PRODUCE DAMAGING WINDS ACROSS A WIDESPREAD AREA. THIS ACTIVITY WILL CONTINUE EASTWARD INTO THE EAST TENNESSEE VALLEY...SOUTHWEST VIRGINIA AND EVENTUALLY INTO THE MOUNTAINS OF EAST TENNESSEE LATER THIS EVENING. THE LINE WILL BE NEAR THE KNOXVILLE AREA AROUND 7 PM EDT.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 5:24 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Scott | 66 min |
| Jun 16, 5:39 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 36 min |
| Jun 16, 5:50 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Roane, Scott | 55 min |
| Jun 16, 5:59 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Hancock, Union | 61 min |
| Jun 16, 6:09 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs, Rhea | 36 min |
| Jun 16, 6:18 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, Roane, Union | 57 min |
| Jun 16, 6:31 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Greene, Hamblen, Hancock, Hawkins, Jefferson and 3 more | 59 min |
| Jun 16, 7:14 PM EDT | Tornado Warning | MRX | Anderson, Knox | 31 min |
| Jun 16, 7:15 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Cocke, Greene, Sullivan, Washington | 60 min |
| Jun 16, 7:35 PM EDT | Tornado Warning | MRX | Grainger, Hamblen, Jefferson, Knox, Sevier, Union | 25 min |
| Jun 16, 7:58 PM EDT | Tornado Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 3 more | 47 min |
| Jun 16, 7:59 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Greene, Johnson, Sullivan, Unicoi, Washington | 61 min |
| Jun 16, 6:49 PM EDT | Severe Thunderstorm Warning | MRX | Wise, City of Norton | 56 min |
| Jun 16, 7:00 PM EDT | Tornado Warning | MRX | Lee, Scott, Wise, City of Norton | 60 min |
| Jun 16, 7:51 PM EDT | Tornado Warning | MRX | Russell, Scott, Washington, City of Bristol | 54 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.